Hormonal Contraceptive Agents/Dabrafenib Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Dabrafenib may speed up how quickly your liver processes hormonal contraceptive agents.
What might happen:
Hormonal contraceptive products (such as "the pill", the "mini-pill", Norplant, birth control injections, and the patch) may not prevent you from becoming pregnant while you are taking dabrafenib. If you take dabrafenib while pregnant, it may cause birth defects or a miscarriage.
What you should do about this interaction:
You should not rely on a hormonal contraceptive agent as your only method of birth control while taking dabrafenib, for two weeks after stopping dabrafenib, or for four months after stopping combination therapy with dabrafenib and trametinib. Discuss birth control options with the doctor that prescribed dabrafenib for you and/or with your gynecologist (OB/GYN). If you think that you may be pregnant, contact your doctor right away.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Tafinlar (dabrafenib) US prescribing information. GlaxoSmithKline June, 2016..
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.